Coping With Epilepsy The Hemispherectomy Foundation
Free Advertisement
 

Go Back   Epilepsy Forum > Our House > The Foyer



Reply
 
LinkBack Thread Tools
  #1  
Old 07-15-2009, 01:46 PM
Joined the Party
 
Join Date: Mar 2009
Posts: 31
Thanks: 0
Thanked 0 Times in 0 Posts

anyone experience weight gain?


Hi guys,
I am on both generic keppra and generic lamictal twice a day. I'm not overweight but I've been trying to lose some weight ever since I came back from college. (4 years of college can do a lot!) Anyway, I am having trouble losing the weight. I mean I go to the gym, follow the diet, lost a few pounds, but I feel that I'm at a stand still right now. Do any of you think the medication has something to do with this? Websites say that lamictal and keppra don't cause weight gain but I feel that it's having some effect. Any ideas? Thanks!
Reply With Quote
  #2  
Old 07-15-2009, 02:16 PM
LuvMyTwins's Avatar
Weaving the Community Fabric
 
Join Date: Dec 2008
Location: Connecticut
Posts: 215
Thanks: 0
Thanked 4 Times in 3 Posts
YUP! Even the medicines that aren't supposed to do. Yet, try looking at your diet. Check your fats to carb (fruits/veggies) ratio, etc. I also stopped eating after 7p. It seems to help as does drinking a lot of water.

I find that diets that don't include triggers (GARD, raw, etc) are more beneficial to both losing weight and maintaining control.

Good Luck!---LMT
Reply With Quote
  #3  
Old 07-15-2009, 03:03 PM
Joined the Party
 
Join Date: Mar 2009
Posts: 31
Thanks: 0
Thanked 0 Times in 0 Posts
Thanks! I'll keep that in mind.
Reply With Quote
  #4  
Old 07-15-2009, 03:32 PM
Super Moderator / Thank You Queen
 
Join Date: Jun 2005
Location: Massachusetts
Posts: 16,421
Thanks: 943
Thanked 7,308 Times in 5,391 Posts
Hi Leanne --

I've gained 10 pounds since going on Lamictal last fall. The doctor says that the weight gain should stabilize, so I'm hoping to be able to reverse it eventually.

Best,
Nakamova
Reply With Quote
  #5  
Old 07-15-2009, 04:03 PM
flinnigan's Avatar
Weaving the Community Fabric
 
Join Date: Feb 2009
Location: Michigan
Posts: 420
Thanks: 81
Thanked 53 Times in 36 Posts
I was on Keppra and Depakote last year and gained 8 pounds in 6 weeks. That combined with them not controlling my seizures caused my Dr. to pull me off both. The weight however did not come off, it never does, until right after my surgery. I lost my appetite and had a lot of vomiting from the Morphine, not a recommended weight loss program

I'm not sure about you but seizure meds also make me so lethargic I have no desire to work out. So not a great combo. A hypoglycemic diet does wonders for weight loss and seizure control.

Good Luck.
__________________
God Bless and Take Care
Reply With Quote
  #6  
Old 07-15-2009, 09:19 PM
Meetz1064's Avatar
Super Moderator / Fantastico
Recent Blog: Kindness is
 
Join Date: Oct 2007
Posts: 3,777
Thanks: 103
Thanked 302 Times in 251 Posts

I've not


had problems gaining weight with those two, but I gained 100 lbs on Depakote. OMW, it was disgusting. I could NOT control my appetite, and ate everything under the sun..........
Reply With Quote
  #7  
Old 07-15-2009, 10:17 PM
Joined the Party
 
Join Date: Mar 2009
Posts: 31
Thanks: 0
Thanked 0 Times in 0 Posts
yeh i was on deppakote when I was in 9th grade or something like that. I gained a lot of weight and was eventually taken off of that. Thank God.
Reply With Quote
  #8  
Old 07-16-2009, 09:19 AM
Weaving the Community Fabric
 
Join Date: Oct 2008
Location: Boise, Idaho
Posts: 177
Thanks: 10
Thanked 17 Times in 15 Posts
Depakote mixed with lamictal is the worst! I gained 30 lbs in 10 wks even though my diet hadn't changed. I lost 50 lbs 2 summers ago while on Lamictal and Topamax, (which is also a weight loss drug,) but now I'm up 30 lbs, again w/o changing my diet.

I don't care what the studies say about little to no weight loss. I think it's all a conspiracy theory. LOL!
Reply With Quote
  #9  
Old 07-19-2009, 05:07 PM
Getting Comfortable
 
Join Date: Jul 2009
Posts: 16
Thanks: 0
Thanked 0 Times in 0 Posts
I've actually been losing weight on generic keppra; it seems to majorly cut my appetite and I've had a bunch of energy. I'm hoping it keeps working as well as it has been.
Reply With Quote
  #10  
Old 07-19-2009, 05:13 PM
RobinN's Avatar
Super Moderator / Super Mom
 
Join Date: Aug 2007
Location: SoCA
Posts: 7,836
Thanks: 181
Thanked 733 Times in 554 Posts
Send a message via Yahoo to RobinN
Rebecca is in great shape, exercise, GFCFdiet, and being med free. Her skin is still breaking out, but I attribute that to the hormonal imbalance and yeast that is still not undercontrol.
__________________
Robin

Neurofeedback - Rebecca's Story

Robin's Challenge

Knowledge is power and knowledge shared is power multiplied.
-- Bob Noyce
Reply With Quote
  #11  
Old 07-19-2009, 07:33 PM
IMgood1's Avatar
Joined the Party
 
Join Date: Dec 2007
Location: Saint Petersburg, Florida
Posts: 66
Thanks: 10
Thanked 7 Times in 6 Posts
I don't know about Keppra, but Lamictal never made me gain weight. I've been on Lamictal for years and recently off Depakote and am now taking Topamax and lamictal. I've lost over 100 pounds. It's taken a couple of years, but it has come off.
Reply With Quote
  #12  
Old 07-19-2009, 08:42 PM
Venerable Voice of CWE
 
Join Date: Dec 2007
Location: PA.
Posts: 1,601
Thanks: 266
Thanked 149 Times in 122 Posts
This may sound totally illogical, but once I stopped drinking diet sodas, I lost 5 pounds. I am also on Lamictal. My weakness is chocolate, but I try to lay off the sugar as much as possible.
Personally, I lost 10 pounds from making a most delicious dessert. I make it with 1/3 cup sugar rather than the original 2/3 listed below and I use less pumpkin spice, but that's a subjective thing.

Crustless Pumpkin Pie:

1 Can of Pumpkin
1 Can of 1% Low-fat Evaporated Milk
3/4 C. egg substitute or 3 egg whites
1/2 tsp salt
3 tsp pumpkin spice
1 tsp. vanilla
2/3 cup powdered 10x Confectioners sugar
Pam for baking
Cinnamon


Combine egg whites, milk, vanilla and salt.
Gradually add sugar.
Add pumpkin.
Pour in a 9 inch sprayed pie pan
Sprinkle cinnamon on top.
Bake at 400 degrees for first 15 minutes.
Bake at 325 degrees for 45 minutes until knife comes out clean.
__________________
__________________________________________
WARNING: Humor may be hazardous to your illness.
-Ellie Katz

Last edited by alivenwell; 07-19-2009 at 09:18 PM.
Reply With Quote
  #13  
Old 07-20-2009, 05:48 PM
Blondie47's Avatar
Weaving the Community Fabric
 
Join Date: May 2009
Location: New York
Posts: 148
Thanks: 48
Thanked 17 Times in 17 Posts
Hello.
Congrats on finishing college! That's awesome....
Feeling like you are gaining weight is not fun- try talking to your neurologist about it! They may have suggestions that will be helpful to you!
Reply With Quote
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On


Similar Threads
Thread Thread Starter Forum Replies Last Post
weight gain/weight loss on AEDs wonderdogs The Kitchen 15 05-22-2013 05:48 AM
Tegretol causes weight gain? butterfly_dreams The Kitchen 23 04-25-2010 06:20 PM
weight gain related to seizures? Jfpinell The Kitchen 9 06-22-2009 08:18 AM
Weight Gain and Keppra eemcn529 The Kitchen 6 05-23-2008 09:45 AM
Weight Training MajorT The Kitchen 18 10-14-2007 08:02 PM


All times are GMT -5. The time now is 01:07 PM.


Powered by vBulletin® - Copyright ©2000 - 2019, Jelsoft Enterprises Ltd.
Content Relevant URLs by vBSEO ©2009, Crawlability, Inc.
Copyright 2005 Measuring Up. ALL rights reserved.